MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBE, SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBE, SILICONIZED; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/111/020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Hydrocephalus (3272)
Date of Event 03/21/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
H3, h6: no product or pictures were returned.The reported complaint could not be confirmed, and a probable cause could not be determined.If the product is returned this complaint will be reopened for further investigation.
 
Event or Problem Description
It was reported that an preterm infant required intubation for ongoing respiratory management.During a planned upsizing of the endotracheal (et) tube, the infant had a 3rd episode of a typical intubation finding and required use of a recalled size 2.0 et tube.The tube was used in the knowledge that it had been recalled but was used as a lifesaving intervention.The infant was subsequently transferred to another neonatal unit for ear, nose, and throat (ent) review, and the et tube was straightforward, and a suction catheter could be passed through the et tube to provide et suction.The infant had a size 2.0 ent tube inserted in the early hours on (b)(6) 2025, (b)(6) 2025 as an emergency procedure prior to the above intubation.It was reported to be unknown what brand of ent tube that was, and it was not possible to a suction catheter via that et tube.The infant had bilateral grade 4 intraventricular hemorrhages (ivhs) with early hydrocephalus evident on scan.Care was re-oriented on (b)(6) 2025, and the infant died.

Brand Name
PORTEX ENDOTRACHEAL TUBE, SILICONIZED
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
industrial internacional
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22035626
Report Number3012307300-2025-05793
Device Sequence Number15650502
Product Code BTR
UDI-Device Identifier15019315018831
UDI-Public(01)15019315018831
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/111/020
Device Catalogue Number100/111/020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Initial Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown